Pills for depression

By Latest Reply 2008-11-15 09:00:12 -0600
Started 2008-11-13 20:40:13 -0600

Are any of you on Depression Pills
finding you are gaining lots of weight? Even when you are watching
your weight. It has been said that
you may gain weight.

18 replies

cakeybakes 2008-11-15 08:11:57 -0600 Report

I take sertraline (Zoloft), and it has not caused any unusual weight gain. I have been on it for many years and found the pros significantly outweigh the cons. Good luck!

2008-11-15 09:00:12 -0600 Report

Hi Cakeybakes,
I am glad to hear that your Medications
are working for you and not causing
weight gain. Yes, the pro's do over ride
the con's. Trazodone is a older drug and
I guess has the weight gain effect for some people. I guess I am one of those people. Thank you for replying to me and
Your Friend,

taz2020 2008-11-15 07:05:14 -0600 Report

I've found the best thing to do is talk to your're pharmasist. They are the real experts on medications and will give you alot of information about the side effects of your meds. You can also ask if your meds are compatible with each other as well, sometimes we have more than one doctor and they don't always pay attention to what meds another doctor has you on.
Hope this helps.

2008-11-15 08:48:58 -0600 Report

Hi Taz2020,
You are so right! The Pharmasist seems
to know about the side effects more than
a persons own Doctor(like my own Doctor).
Thank you for reminding me of that, and I will ask next time I am on any medications.
Your Friend,

ShugaShuga 2008-11-14 22:26:22 -0600 Report

I take cymbalta no problem thus far

2008-11-15 08:42:15 -0600 Report

Shuga Shuga,
Thank you for your reply, I am glad your medication does not make you gain weight.
It is so hard when a person has to fight
weight along with their Diabetes.
Your Friend,

Leigh Marsden
Leigh Marsden 2008-11-14 01:32:03 -0600 Report


Have you consulted your doctor with your concerns? What kind of depression medications are you taking?
I take amitriptylene and lorazepam. There are so many other medications that I am on … I can't blame my weight gain specifically on 1-2 meds. It may be a combination of medications, exercising, and mental stability as well as physical. I would start off by addressing your physician about this matter.
I hope that things work out for you. Your Friend, Leigh

2008-11-14 08:24:22 -0600 Report

Hi Leigh, I am taking Trazodone
for sleep. My Doctor( a family Practice)
doesn't seem to know about weight gain,
I am getting my information from my
Medical Books. I am a retired nurse, but
I do not understand about Trazodone,
even the websites say it causes weight gain, so I thought I would ask those are
taking depression Pills. Thanks again.

Leigh Marsden
Leigh Marsden 2008-11-14 13:56:16 -0600 Report

Hi Nancy,
Yep, I agree with you. My Fiance' took trazadone, he did gain weight. When he took himself off of it, and put himself on Amitriptylene he lost weight. Trazadone is a good pain killer though. A hard nut to crack. Good luck with deciding what to do.
Your Friend, Leigh

uniqueone63 2008-11-14 19:39:27 -0600 Report

i take cymbalta for depression and trazadone for sleep 200 mg at night so far i havent gained wiehgt from them but stay away from serequel that is what i gained70 pds on and possibly caused me to have diabetics too i went off of it and went on the trazadone and my appetite went away finally i finally lost the weight 83 pds when i went off serequel and went on metformin thank god for that so how long have you been on trazadone your friend lisa

2008-11-15 08:37:57 -0600 Report

Hi Leigh,
I am going to try to get off Trazodone
for awhile and see if that is my problem.
Maybe some people can take this medication and see no weight gain. Thank you for your response to help me. I will let you know what happens when I discontinue the drug.
Your Friend,

highlandcitygirl 2008-11-13 20:48:40 -0600 Report

yes,i am taking prozac, trying to watch what i eat, better than i have in a while,walking 30min.every day for a month. went back to the doctor this week and had gained 2 pounds. i am unhappy about it,but what can you do? before the prozac i thought about doing away with myself,now i don't feel that way so much any more.

2008-11-13 23:04:14 -0600 Report

Thank you, highlandcitygirl,
I thought it was my Insulin or my
depression pills. My waist is getting
bigger and bigger.and I have gained 40
lbs. I am thinking about not taking
them any longer. Thank you again for

MISS PAM 2008-11-13 23:41:05 -0600 Report

I take prozac and haven't noticed any weight gain from it. i've been taking it for a few years. Hope this helps.
miss pam

2008-11-14 08:18:13 -0600 Report

Thanks Miss Pam,
Thank you for your reply, Your sharing means a lot to me. maybe it is not my
depression pills.

2008-11-13 20:46:03 -0600 Report

It is happening to me, BIG time. I take them for sleep.

sexyswamprat 2008-11-13 21:08:33 -0600 Report

I take celexa for depression and trazadone for sleep. I have been on both of these for a year. I was gaining weight but come to find out it was the diabetes medication that was causing the weight gain. So I would have to say, no, I haven't gained any weight for the depression meds.

2008-11-13 22:53:30 -0600 Report

Thanks sexysWamprat,
Your reply was helpful to me .Thank you
for aharing with me.

Next Discussion: It's World Diabetes Day »